Louisiana, 2008Tornadoes in Louisiana, March 30, 2008
March 30, 2008 · NWS SHV · 3 events in 2 counties and zones
Widespread flooding was reported along and south of a northward moving warm front across the lower Toledo Bend and Sam Rayburn country of Deep East Texas into the piney woods of northeast Texas. These storms trained across the same area for most of the pre-dawn hours of the 30th as well as during the day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $766,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread flooding was reported along and south of a northward moving warm front across the lower Toledo Bend and Sam Rayburn country of Deep East Texas into the piney woods of northeast Texas. These storms trained across the same area for most of the pre-dawn hours of the 30th as well as during the day. Large hail and damaging thunderstorm wind gusts were reported across portions of the region as well with isolated tornadoes reported across portions of Deep East Texas as well as west central Louisiana during the afternoon hours of March 30th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 30, 10:29 AM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Mar 30, 10:29 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1129 AM CDT SUN MAR 30 2008
.DISCUSSION...
HAVE UPDATED ZONES...ISSUING A FLASH FLOOD WATCH FOR A LARGE
PORTION OF THE CWA. THE HEAVY RAIN WILL CONTINUE INTO THE
AFTERNOON HOURS...AND FLOODING CURRENTLY ONGOING. LOCALIZED
RAINFALL AMOUNTS HAVE NOW EXCEEDED SIX INCHES. MODELS AND GUIDANCE
HAVE NOT HANDLED THIS SMALL SCALE EVENT VERY WELL...SO A LITTLE
BEHIND. IF RAINFALL SHOWS SIGNS OF CONTINUING INTO TONIGHT THE
WATCH WILL BE EXTENDED. SOME ADJUSTMENTS TO TEMPS TO ACCOUNT FOR
LONGER DURATION RAINFALL. NO CHANGES BEYOND FIRST PERIOD AT THIS TIME.
&&
.AVIATION...
LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUING THIS MORNING OVER
NORTHEAST TEXAS AND ACTIVITY PULSATING AND MOVING VERY SLOWLY EAST.
OUTSIDE OF MAIN AREA EXPERIENCING MOSTLY MVFR CIGS/VSBSY BUT WITHIN
THE THUNDERSTORM ACTIVITY IFR CIGS/VSBYS EXPECTED TO CONTINUE WELL
INTO MID AFTERNOON. VFR NOT RECOMMENDED OVER ARKLATEX TODAY. MVFR
CIGS SHOULD GRADUALLY BECOME VFR OVC/BKN040 BY MID AFTERNOON...WITH
REDUCTIONS TO CIGS/VSBYS CONTINUING IN VICINITY OF CONVECTION.
OTKL.. TIGHTENING PRESSURE GRADIENT AHEAD OF THE NEXT RAPID MOVING
SHORTWAVE WILL YIELD INCREASING SRLY WINDS OF 10-15 KTS...WITH GUSTS
TO 25KTS AROUND MID MORNING MONDAY. WHILE CIGS LIFT AGAIN BY MIDDAY
... EXPECT DETERIORATING FLIGHT CONDITIONS DURING THE AFTERNOON AS A
BKN LINE OF STRONG/SVR CONVECTION SPREADS INTO THE AREA. /01/
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 62 79 63 / 100 20 60 70
MLU 79 61 81 64 / 80 20 40 80
DEQ 74 65 73 56 / 90 20 70 70
TXK 75 64 76 60 / 100 20 70 70
ELD 78 61 78 61 / 100 20 60 70
TYR 76 66 76 62 / 60 20 70 70
GGG 76 65 77 61 / 100 20 70 70
LFK 77 65 79 63 / 70 20 50 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
LA...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
SOTO...NATCHITOCHES...RED RIVER...SABINE LA...AND WEBSTER.
OK...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...TITUS...AND UPSHUR.
&&
14/01Hazardous weather outlook, Mar 30, 10:55 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 AM CDT SUN MAR 30 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-311700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1155 AM CDT SUN MAR 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE FOUR STATE REGION
THIS AFTERNOON. A FEW STORMS MAY BE SEVERE...MAINLY EAST OF A
LUFKIN TEXAS TO IDABEL OKLAHOMA LINE. THE MAIN SEVERE WEATHER
RISK IS HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER.
IN ADDITION...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL WITHIN A SHORT AMOUNT OF TIME. THIS COULD RESULT IN
ADDITIONAL FLASH FLOODING.
THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON NEAR A STALLED
WARM FRONT. COLD TEMPERATURES ALOFT WILL RESULT IN STRONG...HAIL
PRODUCING...STORMS. THE WARM FRONT IS EXPECTED TO MOVE NORTHWARD
OUT OF THE AREA LATER TODAY...RESULTING IN A GRADUAL WEAKENING OF
THE CONVECTION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
UNSETTLED WEATHER IS EXPECTED TO CONTINUE THROUGH MUCH OF THE
UPCOMING WORK WEEK.
SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE MONDAY AFTERNOON
THROUGH TUESDAY MORNING. A SQUALL LINE...AHEAD OF AN APPROACHING
COLD FRONT...MAY BRING THE RISK OF LARGE HAIL...DAMAGING WINDS...
AND ISOLATED TORNADOES TO THE REGION. AT THIS TIME...THE GREATEST
RISK OF SEVERE WEATHER APPEARS TO BE ALONG AND NORTH OF INTERSTATE 30.
STRONG THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON AND
NIGHT IN ADVANCE OF ANOTHER STORM SYSTEM.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NECESSARY.
In the hours before
Local storm report, Mar 30, 12:05 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
105 PM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD 5 N HALLSVILLE 32.58N 94.58W
03/30/2008 HARRISON TX NWS EMPLOYEE
PAGE CREEK FLOWING OUT OF BANKS
&&
14Local storm report, Mar 30, 12:30 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM FLASH FLOOD 5 N HEMPHILL 31.41N 93.85W
03/30/2008 SABINE TX LAW ENFORCEMENT
MANY ROADS UNDER WATER ACROSS THE NORTHERN PART OF THE
COUNTY.
&&
03Local storm report, Mar 30, 1:01 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
201 PM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TSTM WND DMG 5 S MANY 31.49N 93.47W
03/30/2008 SABINE LA LAW ENFORCEMENT
SOME TREES DOWN TO THE SOUTH OF MANY.
0155 PM FLASH FLOOD MANY 31.57N 93.47W
03/30/2008 SABINE LA LAW ENFORCEMENT
NUMEROUS ROAD FLOODED THROUGHOUT THE PARISH.
&&
03Local storm report, Mar 30, 1:35 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG SAN AUGUSTINE 31.53N 94.11W
03/30/2008 SAN AUGUSTINE TX LAW ENFORCEMENT
POWERLINES DOWN.
0229 PM FLASH FLOOD SAN AUGUSTINE 31.53N 94.11W
03/30/2008 SAN AUGUSTINE TX LAW ENFORCEMENT
SEVERAL ROADS FLOODED IN THE NORTH PART OF THE COUNTY.
&&
03Local storm report, Mar 30, 1:49 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD SAN AUGUSTINE 31.53N 94.11W
03/30/2008 SAN AUGUSTINE TX PUBLIC
POSSIBLE EVACUATIONS WITH BOATS FROM HOMES.
0240 PM HAIL SAN AUGUSTINE 31.53N 94.11W
03/30/2008 E0.75 INCH SAN AUGUSTINE TX PUBLIC
&&
03Local storm report, Mar 30, 1:55 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 10 NW LUFKIN 31.44N 94.85W
03/30/2008 E0.50 INCH ANGELINA TX PUBLIC
&&
03Tornado, Natchitoches
- When
- March 30, 2:06 PM CST to 2:07 PM CST
- Where
- Natchitoches County, 1.68 mi W of Provencal to 1.93 mi WNW of Provencal
- Rating
- EF0
- Path length
- 1.5 mi
- Path width
- 100 yd
- Injuries
- 3 direct, 0 indirect
- Property damage
- $750,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.651, -93.228
An EF0 tornado with winds of 75 to 85 mph snapped several trees and uprooted others before crossing into the Victoria Mobile Home Park. One mobile home was severely damaged when 2 large trees severed the home in half. A second mobile home was damaged when it was struck by an uprooted tree. Several other homes in the community had their roofs and insulation peeled and scattered throughout the area. All 17 of the homes sustained at least some damage. Three non-life threatening injuries were reported in the park. Two of the injuries occurred in a camping trailer that was flipped on its side with the occupants inside. The third injury occurred in the home that was severed by the tree. The tornado continued several hundred yards into the forest northwest of the community just south of Robeline Provencal Road snapping several trees.
Tornado, Sabine
- When
- March 30, 4:31 PM CST to 4:33 PM CST
- Where
- Sabine County, 1.11 mi ESE of Fisher to 0.45 mi SSE of Fisher
- Rating
- EF0
- Path length
- 0.82 mi
- Path width
- 50 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.495, -93.452
An EF0 tornado with winds of 70 to 80 mph occurred in the community of Fisher, Louisiana in Sabine Parish. Several trees were snapped off and uprooted along the path which originated just east of Laurel Street on the east side of U.S. 171. A large shed was also destroyed and shingles were scattered across several lawns before crossing U.S. 171. Several trees were uprooted or snapped in Fisher and a wood framed home sustained minor roof damage.
Tornado, Natchitoches
- When
- March 30, 5:14 PM CST to 5:15 PM CST
- Where
- Natchitoches County, 0.28 mi W of Irma to 0.99 mi ESE of Irma
- Rating
- EF0
- Path length
- 1.25 mi
- Path width
- 50 yd
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.800, -93.025
An EF0 tornado with winds of 65 to 75 mph occurred approximately 5 miles northeast of Natchitoches, Louisiana in Natchitoches Parish. Several large trees were snapped off and uprooted along the path which originated near a church along State Route 1225 and crossed U.S. Hwy. 71 before lifting.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, March 30 to 31, 20081 death · $7.0 million · 1.5 in hail · 14 events
- Tornado and Flash Flood in Texas, March 30, 20081 death · $5.0 million · EF0 · 2 events
- Heavy Snow in Utah, March 30 to 31, 200829 injured · 4 events
- Tornadoes and Hail in Oklahoma, March 30 to 31, 2008$680,000 · EF1 · 51 events
- Flash Flood in Louisiana, March 30 to 31, 2008$2.0 million · 1 event
- Flash Flooding and Hail in Kansas, March 30 to 31, 20081.75 in hail · 12 events
- Winter Storm in South Dakota, March 30 to 31, 20085 events
- Heavy Snow in South Dakota, March 30 to 31, 20085 events
- Hail in Texas, March 30, 20081.5 in hail · 3 events
- Flash Flooding and Hail in Oklahoma, March 30, 20080.75 in hail · 3 events
- Heavy Snow in Nebraska, March 30 to 31, 20083 events
- Hail in Arkansas, March 30, 20080.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85466, 85468, 85469.